MAUDE Adverse Event Report: BAUSCH + LOMB, INC STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5115-4
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
A user facility reports an iris burn due to an irrigation issue that occurred while experiencing a tubing malfunction.No additional anesthesia or medication was necessary, but there was slight inflammation and the surgeon placed a stitch and patched the eye until the next day.The patient is okay.Post op vision was 20/40.
 
Additional Manufacturer Narrative
The product was returned in a plastic bag.The tubing with spike was connected to the bss bottle have been used.A functional test was performed using a stellaris elite system.The bss bottle was drained in the cassette during the functional test.The assembly primed, irrigated and aspirated as intended.In addition, the irrigation flow was challenged using three methods of control - the touch screen on/off switch, the foot controller on/off switch and the pinch clamp on the tubing.The irrigation started and stopped when prompted by all three methods.The returned product while used and dirty, performed as intended during functional testing, giving no indication that would support any condition that would lead to the reported complaint for a burn.The root cause is unknown/inconclusive since the reported problem could not be reproduced.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
MDR Report Key13685873
Report Number0001920664-2022-00037
Device Sequence Number20126317
Product Code HQC
UDI-Device Identifier00757770058877
UDI-Public(01)00757770058877(17)230612
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberBL5115-4
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS
Patient SexUnknown